Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Dec 31, 2007, 3:48 AM CST for 30 counties in Texas. It took effect at Dec 31, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 3:48 AM CST (09:48 UTC)
- In effect from
- Dec 31, 2007, 12:00 PM CST
- Expired
- Dec 31, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 30 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 310948 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE WESTERN TWO- THIRDS OF NORTH TEXAS... .A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY... USHERING IN VERY DRY AIR AND STRONG AND GUSTY NORTHWEST WINDS. MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA ARE EXPECTED TO BE LESS THAN 20% THIS AFTERNOON...WITH SUSTAINED WIND SPEEDS BETWEEN 15 AND 25 MPH AND GUSTS TO 30 MPH EXPECTED. THESE TWO FACTORS WILL COMBINE TO CREATE A HIGH FIRE DANGER. TXZ095-105>107-121-146-311100- /O.CAN.KFWD.FW.A.0002.071231T1800Z-080101T0000Z/ LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-NAVARRO- 348 AM CST MON DEC 31 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE FIRE WEATHER WATCH HAS BEEN CANCELED FOR EASTERN PORTIONS OF NORTH TEXAS...WHERE RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 25%...AND SUSTAINED WINDS WILL AVERAGE LESS THAN 20 MPH. $$ TXZ091>094-100>104-115>120-129>134-141>145-156>159-311800- /O.UPG.KFWD.FW.A.0002.071231T1800Z-080101T0000Z/ /O.NEW.KFWD.FW.W.0006.071231T1800Z-080101T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH- HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-BELL-MCLENNAN- 348 AM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS TODAY...USHERING IN VERY DRY AIR AND STRONG NORTHWEST WINDS ACROSS THE WESTERN TWO- THIRDS OF NORTH TEXAS. THIS WILL SIGNIFICANTLY INCREASE THE POTENTIAL OF WILDFIRES DURING THE AFTERNOON HOURS. EXTREME CARE IS URGED DURING ANY OUTDOOR ACTIVITY ON NEW YEARS EVE THAT COULD ALLOW A GRASS FIRE TO START. OUTDOOR BURN BANS AND AERIAL FIREWORKS RESTRICTIONS ARE IN EFFECT IN MANY COUNTIES. REPORT WILDFIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 13
2 follow-up statements
000 WWUS84 KFWD 311745 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE WESTERN TWO THIRDS OF NORTH TEXAS... .GUSTY NORTHWEST WINDS WILL CONTINUE USHERING IN VERY DRY AIR. MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA ARE EXPECTED TO BE LESS THAN 20 PERCENT THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL BE BETWEEN 15 AND 25 MPH...WITH GUSTS TO 30 MPH. THESE TWO FACTORS WILL COMBINE TO CREATE A HIGH FIRE DANGER. TXZ091>094-100>104-115>120-129>134-141>145-156>159-010000- /O.CON.KFWD.FW.W.0006.071231T1800Z-080101T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH- HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-BELL-MCLENNAN- 1145 AM CST MON DEC 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A STRONG COLD FRONT HAS MOVED THROUGH NORTH TEXAS...USHERING IN VERY DRY AIR AND GUSTY NORTHWESTERLY WINDS. THIS WILL SIGNIFICANTLY INCREASE THE POTENTIAL FOR WILDFIRES DURING THE AFTERNOON HOURS. EXTREME CARE IS URGED DURING ANY OUTDOOR ACTIVITY ON NEW YEARS EVE THAT COULD ALLOW A GRASS FIRE TO START. OUTDOOR BURN BANS AND AERIAL FIREWORKS RESTRICTIONS ARE IN EFFECT IN MANY COUNTIES. REPORT WILDFIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE QUICKLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. $$ 25
613 WWUS84 KFWD 312356 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CST MON DEC 31 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST... .SURFACE WINDS ARE DIMINISHING ACROSS NORTH TEXAS WITH SPEEDS OF 8 TO 13 MPH EXPECTED AFTER DARK AND OVERNIGHT. TXZ091>094-100>104-115>120-129>134-141>145-156>159-010100- /O.EXP.KFWD.FW.W.0006.000000T0000Z-080101T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH- HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- LAMPASAS-CORYELL-BELL-MCLENNAN- 556 PM CST MON DEC 31 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. SURFACE WINDS ARE DIMINISHING ACROSS NORTH TEXAS FOR THE NIGHT...BUT ARE EXPECTED TO REMAIN IN THE 8 TO 13 MPH RANGE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Dec 30, 10:37 PM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 30, 10:37 PM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1037 PM CST SUN DEC 30 2007 .AVIATION... A COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL NEBRASKA INTO SOUTHEASTERN COLORADO AS OF 04Z...WILL MOVE SOUTHEAST INTO NORTH TEXAS BEFORE DAYBREAK. THIS FRONT WILL SWEEP THROUGH THE METROPLEX TAF SITES 14-16Z AND THROUGH WACO 17-19Z. NO PRECIPITATION AND LITTLE IN THE WAY OF SIGNIFICANT CLOUD COVER IS EXPECTED WITH THIS FRONT BUT WINDS WILL BE THE BIGGER STORY. LIGHT SOUTH TO SOUTHWEST WINDS OVERNIGHT WILL INCREASE TO AROUND 10 KNOTS AROUND DAYBREAK...AND WILL SHIFT TO THE NORTHWEST AT AROUND 15 KNOTS WITH FRONTAL PASSAGE. WINDS WILL THEN PICKUP TO 15-20 KNOTS WITH GUSTS OVER 25 KNOTS FOR MOST OF THE AFTERNOON. EXPECT WINDS TO DECREASE AFTER SUNSET MONDAY. #58 && .PREV DISCUSSION... /ISSUED 910 PM CST SUN DEC 30 2007/ UPDATE... 910 PM CST. FAIRLY GOOD NIGHT FOR STAR GAZING AS THE FWD SOUNDING IS BONE DRY. HAVE UPPED AFTERNOON WINDS AND GUSTS BEHIND THE MONDAYS STRONG COLD FRONT. THE FRONT IS LOCATED IN SOUTHEAST COLORADO AT 03Z...AND IS EXPECTED TO MOVE INTO NORTH TEXAS SHORTLY AFTER 6 AM AND OUT OF THE SOUTHEAST COUNTIES AROUND MIDDAY. MODEL DATA CONTINUES TO INDICATE SURFACE WINDS IN THE 15-25 MPH RANGE WITH GUSTS TO 30 MPH AND HUMIDITY FALLING BELOW 30 PERCENT OVER THE NORTHWEST 1/2. THESE CONDITIONS ARE JUST BELOW RED FLAG WARNING CRITERIA...THEREFORE A GRASS FIRE DANGER STATEMENT WILL LIKELY REPLACED THE CURRENT FIRE WEATHER WATCH IN THE EARLY MORNING PACKAGE. OTHERWISE...QUITE COLD TUESDAY THROUGH THURSDAY...THEN WARMER. NO SIGNIFICANT...WIDESPREAD RAINFALL IS EXPECTED UNTIL NEXT WEEK. NEW ZONES AND GRIDS COMING OUT SHORTLY. 75 PREV AVIATION... 540 PM CST. VFR CONDITIONS ARE EXPECTED THROUGH 00Z TUESDAY. WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING...AND LIGHT SOUTHERLY OVERNIGHT AHEAD OF THE NEXT COLD FRONT. THIS FRONT WILL SWEEP THROUGH THE METROPLEX TAF SITES 14-16Z...AND THROUGH WACO THROUGH 17-19Z. WINDS WILL SHIFT TO THE NORTHWEST AT AROUND 15 KNOTS WITH FRONTAL PASSAGE...AND WE WILL SEE GUSTS TO 25 KNOTS DURING THE AFTERNOON. #58 PREV DISCUSSION... 351 PM CST. DRY WEST TO NORTHWEST FLOW WILL REMAIN OVER NORTH TEXAS THROUGH MID WEEK AS AN UPPER RIDGE BUILDS IN THE WEST. THE RIDGE AXIS WILL SHIFT TO THE EAST BY THURSDAY AND THE FLOW WILL BECOME ZONAL OVER THE SOUTHERN HALF OF THE COUNTRY BY THE WEEKEND. A SHORT WAVE EMBEDDED IN WESTERLY FLOW ALOFT BY BRING A FEW SHOWERS AND STORMS TO THE EASTERN HALF OF THE REGION SATURDAY BUT WILL LEAVE ONLY 20 POPS MENTIONED FOR NOW. AFTER A MOSTLY CLEAR AND CALM NIGHT...A COLD FRONT WILL MOVE ACROSS NORTH TEXAS MONDAY AND BRING DRIER AND COOLER AIR ALONG WITH STRONG AND GUSTY NORTHWEST WINDS. WILL ISSUE A FIRE WEATHER WATCH FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FROM MIDDAY MONDAY THROUGH 00Z. WIND SPEEDS SHOULD DECREASE SHORTLY AFTER SUNSET. MOS GUIDANCE STILL APPEARS A BIT TOO WARM ON TUESDAY AND WEDNESDAY SO WILL UNDERCUT A CATEGORY OR TOO. THE SURFACE HIGH PRESSURE CENTER WILL SLIDE TO THE EAST THURSDAY AND ALLOW SOUTHERLY WINDS AND WARMER TEMPERATURES TO RETURN TO NORTH TEXAS BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 37 61 30 48 26 / 0 0 0 0 0 WACO, TX 37 61 31 49 22 / 0 0 0 0 0 PARIS, TX 34 57 28 45 22 / 0 0 0 0 0 DENTON, TX 33 60 26 48 22 / 0 0 0 0 0 MCKINNEY, TX 32 60 27 46 23 / 0 0 0 0 0 DALLAS, TX 40 58 32 48 28 / 0 0 0 0 0 TERRELL, TX 37 59 32 46 25 / 0 0 0 0 0 CORSICANA, TX 38 62 32 47 25 / 0 0 0 0 0 TEMPLE, TX 38 63 32 51 23 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>121-129>134-141>146-156>159. && 75/75/58
Hazardous weather outlook, Dec 30, 10:15 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CST SUN DEC 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1015 PM CST SUN DEC 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR THE NORTHWEST 2/3 OF NORTH TEXAS DUE TO VERY DRY AND WINDY CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTHEAST OF A BONHAM TO KILLEEN LINE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.